Nebraska, 2010

Tornadoes and Flooding in Nebraska, June 11 to 13, 2010

June 11 to 13, 2010 · NWS LBF · 34 events in 21 counties and zones

A semi stationary front across the plains over a three day period remained the focus for thunderstorm development on June 11th. The thunderstorms developed initially on the high plains and spread east and intensified producing several large hail events and an isolated tornado in western Nebraska.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.2 million
Crop damage
$320,000
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

A semi stationary front across the plains over a three day period remained the focus for thunderstorm development on June 11th. The thunderstorms developed initially on the high plains and spread east and intensified producing several large hail events and an isolated tornado in western Nebraska. Overnight as the low level jet strengthened storms continued producing heavy rainfall over already saturated grounds that led to flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 10, 1:56 PM MST, 11 hours 14 minutes earlier.

Area forecast discussion, Jun 10, 1:56 PM MST, 11 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT THU JUN 10 2010

.SYNOPSIS...
UPPER TROUGH OVER IDAHO DIGGING SOUTH AS SEEN IN WV. WAVE MOVING
OUT OF SOUTH CENTRAL COLORADO ONTO THE NORTHEAST PLAINS OF
COLORADO AS SEEN IN WV. 994MB SURFACE LOW DEEPENING OVER SOUTHEAST COLORADO.

&&

.DISCUSSION...
MODELS DIFFERING ON NEAR TERM SOLUTIONS WITH NAM BLOWING THINGS UP
OVER SOUTHWEST NEBRASKA THIS EVENING AND GFS TAKING A MORE CAPPED
APPROACH TO SOUTHWEST NEBRASKA AND DEVELOPING QPF OVER NORTHERN
NEBRASKA. STRATUS HAS HELD HEATING BACK SIGNIFICANTLY TODAY THUS
LIMITING DESTABILIZATION. 18Z SOUNDING SHOWS A VERY STRONG CAP AT
750MB. HAVE USED A BLEND FOR THE FORECAST WITH AN HPC QPF
FORECAST. PWS ON THE SOUNDING HAD DROPPED CONSIDERABLY FROM THIS
MORNING NOW AT 1.15 INCHES. LLJ WILL DEVELOP THIS EVENING AND HELP
PROVIDE IMPETUS TO OVERCOME CAP. HAVE ISSUED A FLOOD WATCH FOR
NORTH CENTRAL NEBRASKA WHERE 2 TO 3 INCH RAINS OCCURRED LAST
NIGHT. FOR MORE ON HYDROLOGY SEE DISCUSSION BELOW. RAINS ENDING
TOMORROW MORNING OVER NORTH CENTRAL THEN REDEVELOPING LATE
AFTERNOON EVENING OVER THE NEBRASKA PANHANDLE SOUTHWEST NEBRASKA
AND AGAIN LIFTING NORTHEAST AS A STRONG UPPER WAVE EJECTS FROM THE
TROUGH. STILL ABUNDANT MOISTURE AVAILABLE WITH TD'S AROUND 60F.
THUNDERSTORMS POSSIBLE THROUGH TUESDAY UNTIL UPPER TROUGH TO THE
WEST FINALLY LIFTING ACROSS THE NORTHERN PLAINS AND GIVING THE
FORECAST AREA A MORE ZONAL FLOW. COOL THROUGH THE WEEKEND WITH
TEMPERATURES RISING AFTER TUESDAY WITH WEAK RIDGING INTO THE
NORTHERN PLAINS.

&&

.AVIATION...
VFR EARLY THIS EVENING WILL GIVE WAY TO SCATTERED TO NUMEROUS
THUNDERSTORMS ACROSS THE AREA. EXPECT THE THUNDERSTORMS TO MOVE
EAST/NORTHEAST ACROSS THE TERMINALS AFTER 11/00Z. THUNDERSTORMS WILL
LIKELY BRING IFR CONDITIONS AND POSSIBLY SOME LARGE HAIL. FOLLOWING
MAIN THUNDERSTORM COMPLEX...SOME LIGHT SHOWERS WILL REMAIN POSSIBLE
THROUGH THE REST OF THE NIGHT WITH SCT MVFR TO VFR CONDITIONS...DUE
TO CIGS...COMMON ACROSS THE REGION. BY TOMORROW MORNING...SHOWERS
WILL BE ENDING WITH AREAS OF THE NORTH BECOMING VFR. FURTHER
SOUTH...HOWEVER...AM EXPECTING MVFR STRATUS TO PERSIST INTO MIDDAY.

&&

.HYDROLOGY...
THE RIVER GAGE FOR THE NORTH PLATTE RIVER AT LISCO REMAINED STEADY
JUST ABOVE 3.0 FEET THIS MORNING. THIS IS EXPECTED TO RISE AS RECENT
RAINFALL AND UPSTREAM RESERVOIR RELEASES COMBINE WITH EXPECTED
PRECIP TONIGHT THROUGH TOMORROW NIGHT. THE RISE MAY REACH FLOOD
STAGE OVER THE WEEKEND...SO WILL CONTINUE THE FLOOD WARNING ISSUED
EARLIER. THE GAGE ON THE NORTH PLATTE RIVER AT LEWELLEN WAS
REPORTING 7.59 FEET THIS MORNING. THIS REMAINS ABOVE FLOOD
STAGE...7.5 FEET...AND IS EXPECTED TO REMAIN SLIGHTLY ABOVE FLOOD
STAGE INTO NEXT WEEK.

NUMEROUS REPORTS ACROSS AREAS OF NORTH CENTRAL NEBRASKA RECORDED
BETWEEN 1 AND 4 INCHES OF RAINFALL THIS MORNING. THIS AREA ALSO HAS
SEEN OTHER SIGNIFICANT RAINFALL EVENTS OVER THE PAST WEEK. DID HAVE
SOME REPORTS OF FLOODING...INCLUDING WATER OVER SEVERAL ROADWAYS.
WITH ANOTHER COMPLEX...POSSIBLY WITH VERY HEAVY RAIN...EXPECTED TO
TRACK OVER THIS REGION AGAIN TONIGHT...WILL HOIST A FLOOD WATCH
THROUGH THE EARLY MORNING HOURS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FROM 7 PM CDT THIS
EVENING THROUGH FRIDAY MORNING FOR NEZ005>010-026>029.

&&

SHORT TERM/EXTENDED...POWER
AVIATION...MASEK
Hazardous weather outlook, Jun 10, 1:49 PM MST, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
349 PM CDT THU JUN 10 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-112100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
349 PM CDT THU JUN 10 2010 /249 PM MDT THU JUN 10 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY THIS EVENING AND
OVERNIGHT. ACTIVITY WILL FOCUS ALONG A STATIONARY FRONT DRAPED
ACROSS SOUTHWESTERN AND NORTH CENTRAL NEBRASKA. THE THUNDERSTORMS
ARE EXPECTED TO DEVELOP OVER SOUTHWEST NEBRASKA AND NORTHEAST
COLORADO...THEN LIFT EAST NORTHEAST ACROSS THE OUTLOOK AREA.

THE MAIN THREAT OF SEVERE WEATHER WILL BE BEFORE MIDNIGHT...AND
BE LARGE HAIL AND DAMAGING WINDS...HOWEVER SURFACE WIND PROFILES
ARE SUFFICIENT FOR TORNADOES. THE GREATEST THREAT FOR TORNADOES
WILL BE ALONG AND SOUTH OF INTERSTATE 80.

IN ADDITION TO SEVERE THUNDERSTORMS...HEAVY RAINFALL WILL ALSO BE
POSSIBLE...ESPECIALLY OVERNIGHT. A COMPLEX OF THUNDERSTORMS ARE
EXPECTED TO DEVELOP AND MOVE ACROSS PORTIONS OF NORTH CENTRAL
NEBRASKA. RAINFALL OVER THE PAST SEVERAL DAYS HAS TOTALED FROM 2
TO 6 INCHES ACROSS THIS REGION...PRODUCING A VERY SATURATED SOIL
CONDITIONS. ANY SIGNIFICANT RAINFALL WILL LIKELY PRODUCE AREAS OF
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED FRIDAY AS A STRONG
DISTURBANCE LIFTS NORTHEAST ACROSS THE REGION. LARGE HAIL AND
DAMAGING WINDS WILL BE THE MAIN CONCERN...HOWEVER AN ISOLATED
TORNADO WILL ALSO POSSIBLE. THUNDERSTORMS WILL AGAIN BE HEAVY
RAIN PRODUCERS AND MAY LEAD TO FLOODING.

SATURDAY THROUGH WEDNESDAY WILL CONTINUE TO SEE THE POTENTIAL FOR
A DAILY OCCURRENCE FOR THUNDERSTORMS. HEAVY RAINFALL AND FLOODING
WILL BE THE MAIN CONCERN FOR THE WEEKEND AND EARLY NEXT
WEEK...HOWEVER ISOLATED SEVERE THUNDERSTORMS CAN NOT BE RULED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS NEARLY ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, Jun 10, 9:01 PM MST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1101 PM CDT THU JUN 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HAIL             TRYON                   41.56N 100.94W
06/10/2010  E1.00 INCH       MCPHERSON          NE   FIRE DEPT/RESCUE

&&

BTAYLOR
Local storm report, Jun 10, 9:02 PM MST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1102 PM CDT THU JUN 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HEAVY RAIN       TRYON                   41.56N 100.94W
06/10/2010  M2.50 INCH       MCPHERSON          NE   FIRE DEPT/RESCUE

&&

BTAYLOR
Local storm report, Jun 10, 9:05 PM MST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1105 PM CDT THU JUN 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND GST     STAPLETON               41.48N 100.51W
06/10/2010  E60 MPH          LOGAN              NE   FIRE DEPT/RESCUE

&&

BTAYLOR
Local storm report, Jun 10, 10:43 PM MST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1243 AM CDT FRI JUN 11 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1223 AM     TSTM WND GST     ATKINSON                42.53N 98.98W
06/11/2010  E60 MPH          HOLT               NE   LAW ENFORCEMENT

            TREE REPORTED DOWN.

&&

BTAYLOR

The radar

The North Platte radar (KLNX), 121 km away, was scanning. The volume nearest the first event began at 08:10 UTC.

Open the radar archive at this moment

Event by event

16 flood, 11 thunderstorm wind, 5 hail, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Keith

When
June 11, 1:10 AM MST
Where
Keith County, 3.71 mi E of Roscoe
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.120, -101.510

Winds hit the rail cars of two Union Pacific trains moving in opposite directions on adjacent tracks causing the cars to collide. Extensive damage was done to the rail cars and cargo as one of the trains was carrying cargo laden semi trailers. The rail line was shut down for a period of time due to the wreckage.

Thunderstorm Wind, Holt

When
June 11, 3:16 AM CST
Where
Holt County, 0.51 mi W of Atkinson
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.530, -98.980

The emergency manager reported 24 to 36 inch diameter trees were uprooted and chimneys blown from roofs overnight.

Thunderstorm Wind, Holt

When
June 11, 11:20 AM CST
Where
Holt County, 0.51 mi W of Atkinson
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.530, -98.980

The emergency manager reported 24 to 36 inch diameter trees were uprooted and chimneys blown from roofs overnight.

Hail, Garden

When
June 11, 6:35 PM MST
Where
Garden County, 19.81 mi NNE of Lisco
Measured
1 in hail
Reported by
COOP Observer
Coordinates
41.740, -102.410

Hail, Garden

When
June 11, 7:24 PM MST
Where
Garden County, 24.65 mi NE of Oshkosh
Measured
1.75 in hail
Reported by
Public
Coordinates
41.670, -101.990

Thunderstorm Wind, Deuel

When
June 11, 8:10 PM MST
Where
Deuel County, 3.71 mi W of Big Spgs
Measured
54 kt (62 mph) measured gust
Reported by
Fire Department/Rescue
Coordinates
41.060, -102.150

Hail, Grant

When
June 11, 8:22 PM MST
Where
Grant County, 8.31 mi S of Hyannis
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.880, -101.760

Hail, Perkins

When
June 11, 9:30 PM MST
Where
Perkins County, 2.81 mi S of Grainton
Measured
2.75 in hail
Reported by
Fire Department/Rescue
Coordinates
40.780, -101.290

All of the windows on the west side of the house were broken out from the hail.

Hail, Lincoln

When
June 11, 10:49 PM CST
Where
Lincoln County, 4.27 mi SSE of Sutherland Res
Measured
1.75 in hail
Reported by
Public
Coordinates
41.070, -101.130

Thunderstorm Wind, Lincoln

When
June 11, 10:49 PM CST
Where
Lincoln County, 4.27 mi SSE of Sutherland Res
Measured
52 kt (60 mph) measured gust
Reported by
Utility Company
Coordinates
41.070, -101.130

Tornado, Lincoln

When
June 11, 11:00 PM CST
Where
Lincoln County, 1.73 mi SE of Sutherland
Rating
EF0
Path length
0.1 mi
Path width
10 yd
Reported by
Trained Spotter
Coordinates
41.150, -101.110

No damage was reported with the brief touchdown.

Tornado, Lincoln

When
June 11, 11:15 PM CST
Where
Lincoln County, 5.89 mi WSW of North Platte
Rating
EF0
Path length
0.1 mi
Path width
10 yd
Reported by
Public
Coordinates
41.130, -100.890

A motorist pulled off of Interstate 80 at Hershey and spotted a partially rain wrapped tornado to the east kicking up a cloud of dust. No damage was reported.

Thunderstorm Wind, Lincoln

When
June 11, 11:32 PM CST
Where
Lincoln County, 4.27 mi SSE of Sutherland Res
Measured
52 kt (60 mph) measured gust
Reported by
Utility Company
Coordinates
41.070, -101.130

Thunderstorm Wind, Lincoln

When
June 11, 11:37 PM CST
Where
Lincoln County, 1.48 mi SSE of North Platte
Measured
51 kt (59 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.130, -100.770

A twelve inch diameter tree branch fell onto a parked car.

Flood, Custer

When
June 11, 11:45 PM CST to June 13, 12:00 PM CST
Where
Custer County, 7.16 mi W of Merna to 0.4 mi SSE of Callaway
Cause
Heavy Rain
Property damage
$300,000
Crop damage
$35,000
Reported by
Emergency Manager
Coordinates
41.484, -99.908

Thunderstorms with prolonged heavy rain falling on already saturated ground caused widespread flooding through northern and central Custer County. Three to five inches of rain caused water to flow across the Victoria Springs Road, the Callaway Road, and Highway 92 near Merna. The rain produced a sink hole, 4 feet in depth, to form in the road between Merna and Victoria Springs. The south side of the Sargent Diversion Dam collapsed sending a tremendous amount of water to the Comstock Diversion Dam which held the water. Numerous rural roads were also severely damaged.

Thunderstorm Wind, Lincoln

When
June 11, 11:49 PM CST
Where
Lincoln County, 1.48 mi SSE of North Platte
Measured
51 kt (59 mph) estimated gust
Reported by
NWS Employee
Coordinates
41.130, -100.770

A tree, two feet in diameter, snapped at the base in Memorial Park. The time of the event was estimated from the peak wind gust measured four miles east at the ASOS at Lee Bird Field.

Thunderstorm Wind, Lincoln

When
June 11, 11:49 PM CST
Where
Lincoln County, 1.56 mi W of (Lbf)bird Fld North
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
41.130, -100.710

Thunderstorm Wind, Lincoln

When
June 11, 11:53 PM CST
Where
Lincoln County, 5.13 mi ESE of Brady
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
41.000, -100.280

Wind driven rain reduced visibilities and caused traffic to stop until the storm moved east.

Thunderstorm Wind, Lincoln

When
June 11, 11:57 PM CST
Where
Lincoln County, 1.04 mi W of (Lbf)bird Fld North
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
41.130, -100.700

Flood, Loup

When
June 12, 2:00 AM CST to June 13, 12:00 PM CST
Where
Loup County, 10.27 mi NW of Almeria to 15.48 mi SW of Almeria
Cause
Heavy Rain
Property damage
$500,000
Crop damage
$50,000
Reported by
Law Enforcement
Coordinates
41.933, -99.663

Thunderstorms with prolonged heavy rain falling on already saturated ground caused widespread flooding. A foot of water covered Highway 91 from mile marker 35 to 37 between Brewster and Taylor. The Highway 183 bridge across the North Loup River was washed away as 4 to 6 inches of rain fell over the river basin. Numerous secondary roads were under water or washed away.

Flood, Lincoln

When
June 12, 2:00 AM CST to June 13, 8:00 AM CST
Where
Lincoln County, 16.45 mi NNW of Sutherland to 15.62 mi SW of Sutherland Res
Cause
Heavy Rain
Property damage
$125,000
Crop damage
$50,000
Reported by
County Official
Coordinates
41.392, -101.244

Thunderstorms with prolonged heavy rain falling on already saturated ground caused widespread flooding across northwest Lincoln County. Up to 6 inches of rain fell with severely damaged rural roads. The intersection of Range and Walker Road was washed out.

Flood, Blaine

When
June 12, 2:00 AM CST to June 13, 12:00 PM CST
Where
Blaine County, 0.95 mi NE of Purdum to 11.17 mi SSE of Purdum
Cause
Heavy Rain
Property damage
$130,000
Crop damage
$10,000
Reported by
Law Enforcement
Coordinates
42.080, -100.258

Thunderstorms with prolonged heavy rain falling on already saturated ground caused widespread flooding. Three to five inches of rain caused damage to numerous secondary roads as they were under water or washed away.

Flood, McPherson

When
June 12, 2:00 AM CST to June 13, 8:00 AM CST
Where
McPherson County, 17.97 mi SW of Tryon to 8.24 mi N of Tryon
Cause
Heavy Rain
Property damage
$75,000
Crop damage
$15,000
Reported by
County Official
Coordinates
41.404, -101.257

Thunderstorms with prolonged heavy rain falling on already saturated ground caused widespread flooding across eastern McPherson County. Three to five inches of rain fell, severely damaging rural roads.

Flood, Logan

When
June 12, 2:00 AM CST to June 13, 8:00 AM CST
Where
Logan County, 11.48 mi WSW of Stapleton to 18.66 mi S of Logan
Cause
Heavy Rain
Property damage
$50,000
Crop damage
$10,000
Reported by
County Official
Coordinates
41.396, -100.711

Thunderstorms with prolonged heavy rain falling on already saturated ground caused widespread flooding across eastern Logan County. Three to five inches of rain fell, severely damaging rural roads.

Flood, Thomas

When
June 12, 2:00 AM CST to June 13, 8:00 AM CST
Where
Thomas County, 12.42 mi NNE of Halsey to 11.09 mi NNE of Thedford
Cause
Heavy Rain
Property damage
$50,000
Crop damage
$5,000
Reported by
County Official
Coordinates
42.074, -100.271

Thunderstorms with prolonged heavy rain falling on already saturated ground caused widespread flooding across Thomas County. Three to five inches of rain fell, severely damaging rural roads.

Flood, Holt

When
June 12, 3:00 AM CST to June 13, 12:00 PM CST
Where
Holt County, 5.03 mi WNW of Amelia to 3.98 mi NE of Swan Lake
Cause
Heavy Rain
Property damage
$200,000
Crop damage
$25,000
Reported by
Law Enforcement
Coordinates
42.264, -98.987

Thunderstorms with prolonged heavy rain falling on already saturated ground caused widespread flooding. Water was flowing over Highway 20 at Inman, Highway 281 south of O'Neill, and the intersection of Highways 95 and 11 west of Chambers. The approach to the bridge over the south fork of the Elkhorn River near Ewing was washed away. Numerous secondary roads were under water or washed out. A cooperative observer 7 miles southwest of Amelia reported 4.28 inches of rain.

Flood, Cherry

When
June 12, 3:00 AM CST to June 13, 12:00 PM CST
Where
Cherry County, 10.55 mi N of Elsmere to 2.13 mi NNW of Brownlee
Cause
Heavy Rain
Property damage
$125,000
Crop damage
$15,000
Reported by
Department of Highways
Coordinates
42.222, -100.189

Thunderstorms with prolonged heavy rain caused widespread flooding across southeast Cherry County. Several rural roads along Goose Creek were severely damaged from flooding.

Flood, Brown

When
June 12, 3:00 AM CST to June 13, 12:00 PM CST
Where
Brown County, 21.35 mi SSW of Johnstown to 3.09 mi S of Johnstown
Cause
Heavy Rain
Property damage
$75,000
Crop damage
$10,000
Reported by
Newspaper
Coordinates
42.271, -100.177

Thunderstorms with prolonged heavy rain caused widespread flooding across southern Brown County. The Calamus River undercut the Elsmere Road and numerous other rural roads were severely damaged from flooding.

Flood, Rock

When
June 12, 3:00 AM CST to June 13, 12:00 PM CST
Where
Rock County, 4.55 mi ENE of Newport to 13.14 mi NW of Rose
Cause
Heavy Rain
Property damage
$120,000
Crop damage
$20,000
Reported by
Newspaper
Coordinates
42.626, -99.248

Thunderstorms with prolonged heavy rain caused widespread flooding across southeastern Rock County. Highway 20 near Newport and Highway 183 south of Bassett were under water. Numerous rural roads were severely damaged from flooding.

Flood, Garfield

When
June 12, 4:00 AM CST to June 13, 12:00 PM CST
Where
Garfield County, 3.35 mi WSW of Burwell to 19.72 mi ESE of Burwell
Cause
Heavy Rain
Property damage
$130,000
Crop damage
$10,000
Reported by
Law Enforcement
Coordinates
41.758, -99.188

Thunderstorms with prolonged heavy rain falling on already saturated ground caused widespread flooding. Three to five inches of rain contributed to numerous secondary roads being under water or washed away. Low land flooding also occurred in the Burwell City Park near the North Loup River.

Flood, Wheeler

When
June 12, 4:00 AM CST to June 13, 12:00 PM CST
Where
Wheeler County, 3.35 mi WSW of Ericson to 16.33 mi SE of Bartlett
Cause
Heavy Rain
Property damage
$75,000
Crop damage
$10,000
Reported by
Law Enforcement
Coordinates
41.759, -98.738

Thunderstorms with prolonged heavy rain falling on already saturated ground caused widespread minor flooding. Three to five inches of rain contributed to numerous secondary roads being under water or washed away.

Flood, Chase

When
June 12, 4:00 PM MST to June 13, 12:00 PM MST
Where
Chase County, 3.36 mi NNE of Wauneta to 3.24 mi NE of (Iml)imperial Arpt
Cause
Heavy Rain
Property damage
$100,000
Crop damage
$20,000
Reported by
County Official
Coordinates
40.465, -101.345

Thunderstorms with prolonged heavy rain falling on already saturated ground caused low land flooding along the Stinking Water Creek in eastern Chase County. Water was flowing over several county roads.

Flood, Hayes

When
June 12, 5:00 PM CST to June 13, 12:00 PM CST
Where
Hayes County, 4.44 mi W of Hamlet to 20.15 mi ESE of Hamlet
Cause
Heavy Rain
Property damage
$75,000
Crop damage
$25,000
Reported by
Emergency Manager
Coordinates
40.391, -101.313

Thunderstorms with heavy rain falling on already saturated ground caused widespread minor flooding in northwest Hayes County. Rainfall of 2 to 5 inches contributed to numerous rural roads being washed out or severely damaged from water flowing across them. The Stinking Water Creek overflowed across Hamlet Road.

Flood, Boyd

When
June 12, 10:00 PM CST to June 13, 12:00 PM CST
Where
Boyd County, 1.75 mi N of Spencer to 0.92 mi NW of Anoka
Cause
Heavy Rain
Property damage
$75,000
Crop damage
$10,000
Reported by
Law Enforcement
Coordinates
42.895, -98.695

Thunderstorms with prolonged rain falling on already saturated ground caused widespread minor flooding along Ponca Creek in Boyd County. Power poles toppled due to errosion along the river bank. In addition, numerous rural roads were damaged due to the rain and flooding.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2010Every state in 2010This day in weather historyThe tornado archive for Nebraska, 2010Warnings in Nebraska, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227797, 235205, 227799, 227788, 227789, 227800, 227790, 227791, 227792, 227801, 227877, 227878, 235234, 235232, 235219, 235233, 235236, 235241, 235237, 240521, 240529, 240545, 240579, 240580, 240581, 240523, 240527, 240538, 240568, 240551, 240563, 240534, 240536, 240531.